MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure the fiber broke in two.The operator's right arm was burned and a bandage with biafine was administered in response to the event.No harm to the patient reported.
 
Additional Manufacturer Narrative
Analysis of the returned device revealed that the fiber returned in two pieces.The distal end of the glass fiber exhibits no signs of usage.The fiber is broken within the fiber blue outer sheath, and detached at 5 feet and 2 inches from distal tip.The length of second piece including the connector is 7 feet and 0.5 inches.The fiber was tested with hene laser fixture, aim beam is visible at the break.Based on the review of the analysis results the cause for the observed fiber damage is excessive bending of the fiber; therefore, a conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description
It was reported that during a procedure the fiber broke in two.The operator's right arm was burned and a bandage with biafine was administered in response to the event.No special treatment or medical intervention occurred to treat the burn.The case was completed with no harm to the patient.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC.
3070 orchard drive
san jose CA 95134
MDR Report Key8020833
Report Number2937094-2018-60070
Device Sequence Number1755681
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2021
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number21576970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;